Alert archive / Texas / Small Craft Advisories in 2016
Small Craft Advisory 2, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this small craft advisory at Jan 5, 2016, 3:09 PM CST. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Jan 5, 2016, 3:09 PM CST (21:09 UTC)
- Expired
- Jan 6, 2016, 9:47 AM CST
- In force
- 19 hr
- Issued by
- NWS Houston/Galveston, TX
The text
As transmitted.
197 WHUS74 KHGX 052109 MWWHGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 309 PM CST TUE JAN 5 2016 ...A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE OFFSHORE WATERS THROUGH 6 AM WEDNESDAY... .A COASTAL TROUGH WILL AID IN TIGHTENING THE PRESSURE GRADIENT ACROSS THE COASTAL WATERS TONIGHT. EAST WINDS WILL STRENGTHEN TO AROUND 20 KNOTS WITH SEAS BUILDING TO 6 TO 7 FEET. GMZ370-375-060600- /O.NEW.KHGX.SC.Y.0002.160105T2109Z-160106T1200Z/ WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- 309 PM CST TUE JAN 5 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST WEDNESDAY. * WINDS...EAST 15 TO 20 KNOTS * SEAS...BUILDING TO 6 TO 7 FEET PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
450 WHUS74 KHGX 060332 MWWHGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 932 PM CST TUE JAN 5 2016 ...A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE OFFSHORE WATERS THROUGH 6 AM WEDNESDAY... .A COASTAL TROUGH WILL AID IN TIGHTENING THE PRESSURE GRADIENT ACROSS THE COASTAL WATERS TONIGHT. EAST WINDS WILL STRENGTHEN TO AROUND 20 KNOTS WITH SEAS BUILDING TO 6 TO 7 FEET. GMZ370-375-061200- /O.CON.KHGX.SC.Y.0002.000000T0000Z-160106T1200Z/ WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- 932 PM CST TUE JAN 5 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY... * WINDS...EAST 15 TO 20 KNOTS * SEAS...BUILDING TO 6 TO 7 FEET PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
886 WHUS74 KHGX 060843 MWWHGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 243 AM CST WED JAN 6 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM CST THIS EVENING... .ELEVATED WINDS AND SEAS WILL PERSIST TODAY. GMZ370-375-061645- /O.EXT.KHGX.SC.Y.0002.000000T0000Z-160107T0100Z/ WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- 243 AM CST WED JAN 6 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM CST THIS EVENING... * WINDS...EAST TO SOUTHEAST AT 15 TO 20 KNOTS * SEAS...6 TO 7 FEET PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
225 WHUS74 KHGX 061547 MWWHGX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 947 AM CST WED JAN 6 2016 GMZ370-375-061700- /O.CAN.KHGX.SC.Y.0002.000000T0000Z-160107T0100Z/ WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- 947 AM CST WED JAN 6 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND SEAS HAVE FALLEN BELOW SMALL CRAFT ADVISORY CRITERIA. HOWEVER...SEAS WILL LIKELY REMAIN BETWEEN 4 AND 6 FEET SO SMALL CRAFT SHOULD EXERCISE CAUTION. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this small craft advisory went out at Jan 5, 10:59 AM CST, 4 hours 10 minutes earlier.
Area forecast discussion, Jan 5, 10:59 AM CST, 4 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1059 AM CST TUE JAN 5 2016
.AVIATION...
A BRIEF PERIOD OF MVFR/IFR CIGS NEAR THE COAST WILL MIX OUT EARLY
THIS AFTN...OTHERWISE JUST CIRRUS STREAMING ACROSS AREA TAF SITES
ARE EXPECTED FOR THIS AFTN AND EVENING. CLOUDS WILL BEGIN TO
THICKEN AND LOWER OVERNIGHT IN RESPONSE TO DEVELOPING LOW
PRESSURE OVER THE EASTERN ROCKIES AND A DEVELOPING COASTAL TROUGH
OFF THE LOWER TEXAS COAST. WARM AIR ADVECTION WILL BEGIN AFTER 06Z
AND LOWERING CIGS AND POSSIBLY SOME LIGHT RAIN/DRIZZLE WILL BE
POSSIBLE BY SUNRISE WEDNESDAY. IFR/LIFR CIGS POSSIBLE WEDNESDAY
MORNING WITH ENOUGH MIXING BY WEDNESDAY AFTN TO CREATE MVFR CIGS
AFTER 18Z. 43
&&
.PREV DISCUSSION... /ISSUED 1025 AM CST TUE JAN 5 2016/
UPDATE...
CIRRUS STREAMING IN OVER A SCATTERING OUT LOWER DECK. THIS
THICKER HIGH CLOUD COVER AND WEAK COLD AIR ADVECTION UPON LIGHT
NORTHEASTERLIES WILL HAVE THE DAY ONLY WARMING INTO THE BELOW
NORMAL AVERAGE MIDDLE 50S. A PERSISTENT EASTERLY WIND THROUGH
TOMORROW WITH INCREASING WEST-TO-EAST RAIN PROBABILITIES. AS A
BROAD AND SHALLOW NEGATIVELY-TILTED TROUGH OVER THE WESTERN U.S.
LIFTS OUT INTO THE CENTRAL PLAINS OVER THE NEXT 36 HOURS...MID-
LEVEL FLOW WILL VEER MORE WESTERLY AS THE REGION FALLS UNDER THE
WARM SECTOR. AS THE LOWER LAYER UNDERNEATH AN 85-95H INVERSION
SATURATES UP...PRIMARILY (NORTH)WESTERN CWA WIDELY-SCATTERED
LIGHT SHOWERS WILL BEGIN TO FORM TOMORROW AFTERNOON. THE PASSAGE
OF A SHORTWAVE DISTURBANCE JUST AHEAD OF THE UPPER TROUGH AXIS
WILL BE THE IMPETUS TO MORE STEADY RAINFALL WEDNESDAY EVENING
THROUGH EARLY THURSDAY MORNING. WEDNESDAY'S SHOWERY AND OVERCAST
/WARM AIR ADVECTION SCENARIO...PER LOWERING COASTAL PRESSURES...
WILL MAKE FOR A MILDER DAY THAN TODAY. AVERAGE INLAND MIDDLE 40S
/COASTAL LOWER 50S IN THE MORNING WILL WARM INTO THE MORE HUMID
UPPER 50S (NORTH) TO LOW TO MID 60S (SOUTH). 31
PREV DISCUSSION... /ISSUED 300 AM CST TUE JAN 5 2016/
DISCUSSION...
HIGH PRESSURE OVER SE TEXAS WILL GRADUALLY RECEDE EASTWARD TODAY
AS A SHORTWAVE TROUGH MOVES OVER THE STATE. RAIN CHANCES WILL BE
ON THE INCREASE OVER THE COASTAL AND WESTERN AREAS THIS EVENING. A
COASTAL TROUGH IS FORECAST BY SOME OF THE MODELS TO DEVELOP LATE
WEDNESDAY. BEST RAIN CHANCES WILL OCCUR WEDNESDAY NIGHT. BEST
DYNAMICS FOR ISOLATED THUNDER WILL BE WEDNESDAY NIGHT AREA WIDE.
THE RAIN WILL QUICKLY MOVE OUT OF THE AREA ON THURSDAY AS THE
UPPER LEVEL SYSTEM MOVES EAST OF THE STATE.
ANOTHER UPPER LEVEL SHORTWAVE TROUGH WILL MOVE OVERHEAD FRIDAY AND
SATURDAY. A MODEL CONSENSUS HAS RAIN CHANCES BEGINNING FRIDAY
NIGHT AND ENDING SATURDAY MORNING. THERE IS SOME UNCERTAINTY ON
WHEN THE RAIN WILL END. HOWEVER BOTH THE GFS AND ECMWF PUSH A
COLD FRONT THROUGH THE FORECAST AREA ON SATURDAY.
EVEN WITH A NORTHERLY FLOW OVER THE AREA...ANOTHER UPPER LEVEL
SHORTWAVE TROUGH WILL BRING ANOTHER CHANCE FOR RAIN ON MONDAY
MAINLY ALONG AND SOUTH OF THE INTERSTATE 10 CORRIDOR.
OTHER THAN THE RAIN CHANCES...TEMPERATURES ARE THE NEXT CONCERN. A
WARMING TREND WILL OCCUR TODAY THROUGH FRIDAY AS ONSHORE WINDS
RETURN AHEAD OF THE WEEKEND COLD FRONT. HIGH TEMPERATURES ARE
EXPECTED TO REACH INTO THE 70S BOTH THURSDAY AND FRIDAY BEFORE
FALLING BACK INTO THE 50S AND 60S OVER THE WEEKEND AND NEXT
MONDAY. OVERNIGHT LOWS MAY FALL INTO THE MID AND UPPER 30S NORTH
OF INTERSTATE 10 BY EARLY MONDAY MORNING.
40
MARINE...
MODERATE NORTHEAST TO EAST WINDS WILL PREVAIL TODAY. EXPECT TO SEE
INCREASING RAIN CHANCES WITH THE AREA'S MID WEEK STORM SYSTEM...
ESPECIALLY WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING. A BRIEF
PERIOD OF WEAK WEST TO NORTHWEST WINDS IS ANTICIPATED ON THURSDAY.
LIGHT TO MODERATE ONSHORE WINDS CAN BE EXPECTED AT THE END OF THE
WEEK...FOLLOWED BY MODERATE TO STRONG OFFSHORE WINDS OVER THE
WEEKEND AFTER THE PASSAGE OF A STRONG COLD FRONT. 42
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 53 41 57 51 69 / 10 20 60 90 10
HOUSTON (IAH) 55 44 61 54 72 / 10 20 50 90 20
GALVESTON (GLS) 55 51 63 59 68 / 10 20 40 90 20
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH WEDNESDAY MORNING
FOR THE FOLLOWING ZONES: WATERS FROM FREEPORT TO THE
MATAGORDA SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM
FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS
FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM...WATERS FROM HIGH
ISLAND TO FREEPORT OUT 20 NM.
SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL NOON CST TODAY FOR THE
FOLLOWING ZONES: GALVESTON BAY.
&&
DISCUSSION...31
AVIATION/MARINE...43Hazardous weather outlook, Jan 4, 3:48 PM CST, 23 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 348 PM CST MON JAN 4 2016 GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226- 227-235>238-052200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND- GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY- MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO- TRINITY-WALKER-WALLER-WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON- 348 PM CST MON JAN 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Small Craft Advisories in Texas, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.